Alert archive / Mississippi / Dense Fog Advisories in 2021

Dense Fog Advisory 13, NWS Jackson, MS

November 6, 202128 counties in Mississippi

NWS Jackson, MS issued this dense fog advisory at Nov 6, 2021, 2:29 AM CDT for 28 counties in Mississippi. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2021, 2:29 AM CDT (07:29 UTC)
Expired
Nov 6, 2021, 10:00 AM CDT
In force
8 hr
Issued by
NWS Jackson, MS
All 28 counties

Attala County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson Davis County, MS, Leake County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

958 
WWUS74 KJAN 060729
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
229 AM CDT Sat Nov 6 2021

MSZ026>033-035>038-040>045-047>050-053>056-064-065-061400-
/O.NEW.KJAN.FG.Y.0013.211106T0729Z-211106T1400Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne-
Copiah-Simpson-Smith-Jefferson Davis-Covington-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, 
Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, 
Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, 
Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, 
Prentiss, Bassfield, Collins, and Mount Olive
229 AM CDT Sat Nov 6 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Visibility to one quarter mile or less in dense fog.

* WHERE...Portions of central, south-central, and northeastern 
  Mississippi.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.
  Visibility can change quickly over short distances in dense 
  fog.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

NF
2 follow-up statements
587 
WWUS74 KJAN 061332
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
832 AM CDT Sat Nov 6 2021

MSZ026>033-035>038-040>045-047>050-053>056-064-065-061500-
/O.EXT.KJAN.FG.Y.0013.000000T0000Z-211106T1500Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne-
Copiah-Simpson-Smith-Jefferson Davis-Covington-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, 
Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, 
Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, 
Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, 
Prentiss, Bassfield, Collins, and Mount Olive
832 AM CDT Sat Nov 6 2021

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Visibility to one quarter mile or less in dense fog.

* WHERE...Portions of central, south-central, and northeastern 
  Mississippi.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility. 
  Visibility can change quickly over short distances in dense 
  fog.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

19
026 
WWUS74 KJAN 061455
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
955 AM CDT Sat Nov 6 2021

MSZ026>033-035>038-040>045-047>050-053>056-064-065-061600-
/O.EXP.KJAN.FG.Y.0013.000000T0000Z-211106T1500Z/
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne-
Copiah-Simpson-Smith-Jefferson Davis-Covington-
Including the cities of Grenada, Vaiden, North Carrollton, 
Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, 
Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, 
Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, 
Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, 
Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, 
Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, 
Prentiss, Bassfield, Collins, and Mount Olive
955 AM CDT Sat Nov 6 2021

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Fog is eroding across the advised area, and visibilities will
continue to improve through late morning.

$$

19

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this dense fog advisory went out at Nov 6, 12:46 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Nov 6, 12:46 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1246 AM CDT Sat Nov 6 2021

.UPDATE...

Updated for 06Z aviation discussion.

&&

.AVIATION...

06Z TAF discussion:

With earlier stratus deck thinning out and breaking up across the
region, lingering lower-level moisture and calm winds will support
patches of BR and FG, as well as intermittent patches of low
stratus through 13Z to 15Z time frame Saturday. Then expect VFR
conditions to prevail through the remainder of the TAF period at
all sites. /NF/

&&

.DISCUSSION...
The pesky clouds from today have been slowly eroding this evening.
However, a swath of them have lingered across the central and
southern parts of the forecast area. These clouds will continue to
be present but likely slowly continue to dissipate through the
night. Another cool night is in store, and with these clouds
dissipating, it might drop a little below forecast in some spots.
Even still, lows will drop into the upper 30s and lower 40s across
the region. The good news is that more sunshine should be present
tomorrow than was the case today! /28/

Prior discussion below:

Tonight and Saturday...Cool dry weather will continue across the
forecast area as we move into the weekend.  Clouds currently look to
remain a staple across portions of the CWA tonight, but there will
be some gradual eroding and clearing, as the low pressure system
over the northwest Gulf of Mexico shifts east and across the Florida
Peninsula overnight.  The lingering presence of these clouds tonight
currently look to keep the threat of any frost at bay. However, lows
will still be chilly as they range from the upper 30s north to
middle 40s south.

High pressure will reside across the region on Saturday. Northerly
flow aloft and at the surface will again maintain seasonable and
pleasant conditions across the area.  With skies becoming mostly
sunny, highs Saturday afternoon are expected to top on in the
low and middle 60s. /19/

Saturday night through Thursday: The coldest night of the forecast
period is expected Saturday night. Wl still have northwest flow
aloft atop a southwest/northeast oriented >1022mb surface ridge just
to our northwest. This will result in a light north to northeast low
level flow that will help temperatures bottom out in the upper 30s
to lower 40s Sunday morning. The surface ridge will change little
through Monday as it drifts slowly east over our region. Our winds
aloft will change direction and become much lighter as mid level
ridging shifts slowly east across our region as well. This will
contribute to a slow moderation of temperatures through Monday and
maintain dry weather. Monday night and Tuesday the mid level ridge
will shift east and weaken as a weakening shortwave trough moves
over our region. The surface ridge will become a high centered over
the southeast states. This will lead to a light moisture return and
an increase in mid and high level clouds associated with the
shortwave but dry weather is expected to continue through Wednesday.
By Wednesday evening our winds aloft will have backed to the
southwest ahead of a deepening trough over the Plains. The surface
high will have moved to the eastern seaboard but will continue to
nose back across the Gulf coast states. This will help increase deep
moisture back across our region and lead to a return of rain
chances. The chance for rain is expected to return to our northwest
most zones after midnight Wednesday night. There are differences in
the models for Thursday concerning the timing of an amplified upper
level trough axis and a cold front that will be moving across our
CWA but widespread rain chances are expected Thursday into Thursday
evening as these features move through the region. The CMC is
stronger with the system and would likely produce a severe storm
threat across a portion of our CWA but consensus is that instability
will remain too limited. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  66  37  69 /   0   0   0   0
Meridian      38  64  36  67 /   0   0   0   0
Vicksburg     39  66  36  70 /   0   0   0   0
Hattiesburg   42  67  37  70 /   0   0   0   0
Natchez       41  65  37  69 /   0   0   0   0
Greenville    36  64  36  68 /   0   0   0   0
Greenwood     38  65  35  68 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/19/22
Hazardous weather outlook, Nov 5, 1:24 PM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
124 PM CDT Fri Nov 5 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
124 PM CDT Fri Nov 5 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Saturday...

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday...

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

19

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.